Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 163, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Aug 27, 2016, 8:38 AM EDT for Marion County, Indiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 8:38 AM EDT (12:38 UTC)
- Expired
- Aug 28, 2016, 8:38 AM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, IN
The river
Written for the forecast point Buck Creek (IN) at Acton (ACTI3). The gauge peaked at 9.64 ft at Aug 27, 2016, 11:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
217
WGUS43 KIND 271238
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 AM EDT SAT AUG 27 2016
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Buck Creek...
.Heavy rainfall has resulted in Buck Creek rising above flood stage.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC097-280038-
/O.NEW.KIND.FL.W.0163.160827T1238Z-000000T0000Z/
/ACTI3.1.ER.160827T1011Z.160827T1200Z.000000T0000Z.NO/
838 AM EDT SAT AUG 27 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Buck Creek at Acton.
* until further notice.
* At 8:00 AM Saturday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* At 9.5 feet...Flooding in progress along Buck Creek in southeast
Marion and northwest Shelby Counties. Flooding primarily affects
agricultural land and some recreational areas. Flooding of Shelby
CR 700N one quarter of a mile east of Shelby CR 875W may begin at
this level especially if Sugar Creek at New Palestine is 7 feet or
higher.
&&
LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
3963 8594 3969 8595
$$1 follow-up statement
608
WGUS83 KIND 280135
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 PM EDT SAT AUG 27 2016
...The Flood Warning is no longer in effect for a portion of the
following creek in Indiana...
Buck Creek...
.Buck Creek has fallen below flood stage in central Indiana and is
expected to continue falling for the foreseeable future.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC097-280205-
/O.CAN.KIND.FL.W.0163.000000T0000Z-160828T0135Z/
/ACTI3.1.ER.160827T1011Z.160827T1500Z.160827T2039Z.NO/
935 PM EDT SAT AUG 27 2016
The Flood Warning is cancelled for
The Buck Creek at Acton.
* At 8:00 PM Saturday the stage was 8.3 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 4:39 PM Saturday.
* Forecast...The river will continue to fall to 4.7 feet by Monday
morning.
&&
LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
3963 8594 3969 8595
$$
BHHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:28 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 27, 6:28 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 628 AM EDT SAT AUG 27 2016 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 343 AM EDT Sat Aug 27 2016 A front meandering across central Indiana will interact with upper waves on the periphery of an upper ridge to prompt thunderstorm chances for the next several days. Temperatures will run higher than normal until the latter part of the work week, when they will drop to near normal. && .NEAR TERM /Today/... Issued at 343 AM EDT Sat Aug 27 2016 Radar mosaic at 330 am shows a large area of thunderstorms over much of Illinois and some weakening echoes moving north through southwestern Indiana. Over the next few hours expect the storms over eastern Illinois to move into the northwest forecast area and could still see some scattered development along an outflow boundary that stretches from those storms southeast across the area. Thus have likely pops going across western portions of the forecast area at times over the next few hours with lesser pops heading southeast. An upper wave moving through the area to the north will provide a focusing mechanism for more convection throughout the day today. With high pressure centered southeast of the area have the lowest pops going in the southeast but have likelies for parts of the day in the north and west closest to the best upper forcing. The front, which had settled near the Ohio River, could move north again and stall in the forecast area, but bring dew points back into the 70s. With that juicy air, heavy rain and flooding will again be a threat. And while low level jet will not be impressive, and enhancement of 15-20 kts does move across the area during the afternoon and evening. Combining this with the front, low LCLs from moist airmass and based on recent days, cannot rule out an isolated tornado. && .SHORT TERM /Tonight through Monday night/... Issued at 343 AM EDT Sat Aug 27 2016 A series of upper waves moving through the periphery of an upper ridge will impact central Indiana through the short term, bringing chances for thunderstorms to the area. Models are showing discrepancies in timing of the individual waves so low confidence on that, but moderate confidence there will be some storms around the area at some point during the days and lesser confidence of storms at night without additional help from daytime heating. For temperatures generally leaned on warmer end of guidance envelope based on recent verification. Very humid air will continue across the area through the period and thus heavy rain will remain a threat throughout. && .LONG TERM /Tuesday through Friday/... Issued at 238 AM EDT Sat Aug 27 2016 ECMWF suggests NW flow persists aloft on Tuesday as a weak short wave sweeps through Great lakes and brushes Indiana. Best forcing looks to remain well north of Central Indiana...however and associated cold front is expected to push across Indiana and the Ohio valley On wednesday. Change in air mass is expected with much less humid air arriving on Northerly winds. Thus expected at least low chc pops for Tuesday and into Wednesday as these features pass. Dry weather is expected on Thursday and Friday. ECMWF suggests high pressure building across the area along with ridging in the upper levels. Furthermore excellent subsidence is seen in the middle levels streaming into Indiana on dry NE winds. Thus have trended dry at time with a return to near normal temperatures. && .AVIATION /discussion for the 271200z tafs/... Issued at 628 AM EDT Sat Aug 27 2016 Mainly VFR Conditions are expected. Thunderstorms will be expected this afternoon...MVFR/IFR conditions will accompany any thunderstorm that strikes a taf site. HRRR suggesting convection across the taf sites appears wrong...as Radar fails to show any development upstream...southwest of the taf sites. for now precip is contained across mainly Illinois. Thus will keep tafs VFR and contain convection to this afternoon as forecast soundings suggest convective temps will once again be reached with plentiful CAPE and high pwats. No specific timing or prevailing grounds at this point and will just use VCTS. As heating is lost and the passing wave departs...will end vcts window this evening. Very low dewpoint depressions and minimal mixing along with plentiful lower level moisture should lead to at least some MVFR fog on early Sunday. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....PUMA AVIATION...JP
Hazardous weather outlook, Aug 27, 4:38 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 AM EDT SAT AUG 27 2016 INZ021-028>031-035>049-051>057-060>065-067>072-280845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 438 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: CHANCE FOR THUNDERSTORMS. STRONG TO SEVERE STORMS POSSIBLE. HAZARDS: DAMAGING WINDS. TORRENTIAL RAINFALL LEADING TO FLASH FLOODING. ISOLATED TORNADOES. LIGHTNING. TIMING: THUNDERSTORMS COULD OCCUR ANYTIME. BEST CHANCES FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. DISCUSSION: AN UPPER WAVE INTERACTING WITH A STALLED FRONT WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DAY. A WEAK LOW LEVEL JET COULD COMBINE WITH THE UNSTABLE AIR AND STALLED FRONT TO PRODUCE A FEW STRONG TO SEVERE STORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY. AT THIS TIME WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. LIGHTNING...TORRENTIAL DOWNPOURS LEADING TO FLASH FLOODING AND GUSTY WINDS WILL BE THE MAIN THREATS. DISCUSSION: UPPER WAVES MOVING THROUGH THE REGION ON THE EDGES OF AN UPPER RIDGE WILL COMBINE WITH A REMNANT FRONTAL BOUNDARY TO MAINTAIN PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY...BUT CANNOT BE RULED OUT FOR THIS AFTERNOON/EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:03 PM EDT | Areal Flood Warning | IND | Hamilton, Hendricks, Marion | 9 hr |
| Aug 27, 9:45 AM EDT | Special Weather Statement | IND | Howard | 45 min |
| Aug 27, 10:01 AM EDT | Areal Flood Warning | IND | Daviess, Knox | 6 hr |
| Aug 27, 10:19 AM EDT | Flash Flood Warning | IND | Marion | 4 hr |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.